MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4022
Medical Device Problem Codes Material Puncture/Hole (1504); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that two needles were bent.Additionally, pressure was noted when passing the needle inside the working channel, resulting in the channel being pricked.The reported issue occurred during a diagnostic endobronchial ultrasound (ebus), which was completed using another device.The customer returned five (5) needles (same model number, different lot) related to this event.There were no reports of patient harm.This is report 3 of 5.
 
Additional Manufacturer Narrative
Related patient identifiers: (b)(6), (b)(6), (b)(6), (b)(6), and (b)(6).The device was returned to olympus for inspection.The lot number was 45v with supplementary information number of ¿13".Visual inspection/ dimensional inspection: the tip of the insertion part, the coil sheath was deformed; the insertion part near the hard part was buckled; the needle tip was deformed to the inside.Olympus investigator was able to confirm the customer failure and determined the following cause: upon inspection of the distal end of the insertion portion, deformation of the coil sheath and a hole in the outer tube were discovered.Based on the investigation, it was unclear what caused the material to become buckled/punctured.A root cause could not be established.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key22947036
Report Number9614641-2025-01475
Device Sequence Number9125046
Product Code FCG
UDI-Device Identifier04953170389887
UDI-Public04953170389887
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-201SX-4022
Device Lot Number45V-13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2025
Initial Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown